Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2005, 5:20 PM MDT for Morrill County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 5:20 PM MDT (23:20 UTC)
- Expired
- Jun 20, 2005, 6:03 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:28 PM MDT | HAIL 0.88 | 3 E Angora, NE | DIME TO NICKEL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 202320 SVRCYS NEC123-210000- /O.NEW.KCYS.SV.W.0048.050620T2320Z-050621T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 520 PM MDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 600 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOX LAKE...OR ABOUT 12 MILES NORTHEAST OF BRIDGEPORT. THIS STORM WAS NEARLY STATIONARY...AND MAY BE CAPABLE OF PRODUCING VERY HEAVY RAIN. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STORM LAKE...RUSH LAKE...ROACH LAKE...PETERSON LAKE...KLEMAN LAKE... GRUBNY LAKE AND ANGORA. LAT...LON 4162 10305 4162 10270 4189 10270 4193 10320 $$
2 follow-up statements
000 WWUS55 KCYS 202336 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT MON JUN 20 2005 NEC123-210000- /O.CON.KCYS.SV.W.0048.000000T0000Z-050621T0000Z/ MORRILL NE- 534 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR CENTRAL MORRILL COUNTY... TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL AT 528 PM JUST EAST OF ANGORA. TWO SEVERE STORMS WERE DRIFTING AROUND THE CENTRAL AND NORTH CENTRAL PARTS OF THE COUNTY AT 535 PM. THEY WERE NEARLY STATIONARY...AND WILL CONTINUE TO LIKELY PRODUCE HAIL AND SOME HEAVY RAIN THROUGH 6 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STORM LAKE...RUSH LAKE...PETERSON LAKE...KLEMAN LAKE...GRUBNY LAKE AND ANGORA. LAT...LON 4162 10305 4162 10270 4189 10270 4193 10320 $$
000 WWUS55 KCYS 210003 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT MON JUN 20 2005 NEC123-210012- /O.EXP.KCYS.SV.W.0048.000000T0000Z-050621T0000Z/ MORRILL NE- 602 PM MDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRILL COUNTY EXPIRED AT 600 PM MDT... THE STORM WAS LOCATED ABOUT 10 MILES NORTH OF BRIDGEPORT AND SLOWLY DRIFTING SOUTH. IT WAS ALSO WEAKENING SLOWLY...ALTHOUGH IT WILL STILL BE CAPABLE OF PRODUCING SOME SMALL HAIL AND HEAVY RAIN THROUGH 630 PM. LAT...LON 4162 10305 4162 10270 4189 10270 4193 10320 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:05 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 2:05 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT MON JUN 20 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... STRONG INSTABILITY AXIS PERSISTING ACROSS NEBRASKA COUNTIES NORTHEAST INTO CONVERSE COUNTY. A LIGHT NORTHEAST BREEZE IS KEEPING DEWPOINTS INTO THE UPPER 60S TO NEAR 70 IN THESE AREAS. AN OUTFLOW BOUNDARY FROM MORNING CONVECTION IN SOUTH DAKOTA HAS PUSHED SOUTH INTO THE NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS WELL...CLOSING IN ON ALLIANCE. UPPER LEVEL HIGH PRESSURE HAS KEPT THINGS CAPPED FOR THE MOST PART. ONE LONE STORM DEVELOPED ON COVERGING OUTFLOWS JUST EAST OF AREA...EAST OF CHADRON. MORE CONVECTION TRYING TO FORM OVER BLACK HILLS. THIS AREA WILL HAVE TO BE WATCHED ON LATER SHIFTS. THESE STORMS COULD DRIFT SOUTH ALONG BOUNDARY AND CLIP THE CHADRON AREA LATER THIS EVENING. TUESDAY AND TUESDAY NIGHT STILL LOOKING FAIRLY DRY WITH RIDGING HOLDING ON...DID INTRODUCE AN ISOLATED STORM CHANCE IN THE SOUTHERN MOUNTAINS. BY WEDNESDAY...UPPER HIGH BEGINS TO DRIFT SOUTHEAST. MODELS ADVERTISING INCREASE IN MOISTURE WITH WEAK UPPER LEVEL IMPULSES RIDING UPPER SOUTHWEST FLOW WILL INTERACT WITH LIS OF -2 TO -4. HAVE INTRODUCED CONVECTION BY WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE SOUTH AS ADVERTISED BY NAM. OTHERWISE...TEMPERATURES WILL REMAIN HOT...WITH LOWER ELEVATION 90S COMMON. .LONG TERM...FOR THUR...UPPER HIGH WILL BE CENTERED OVER NRN TX. SOME MID LEVEL MOISTURE WRAPPING AROUND THE HIGH PRESSURE WILL MOVE OVER THE AREA...RESULTING IN A SLIGHT CHANCE FOR THUNDERSTORMS. FOR FRIDAY...UPPER TROUGH WILL BE ALONG THE WEST COAST AS THE UPPER HIGH MOVES EAST TO THE MISSISSIPPI VALLEY. MID LEVEL MOISTURE WILL CONTINUE OVER THE AREA AND WITH THE BREAK DOWN OF THE UPPER HIGH OVER THE CWA...WILL MENTION A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FOR THE AREA. ON SAT...SW FLOW CONTS ALOFT AS WEST COAST TROUGH MOVES INLAND. A SHORT WAVE MOVING THROUGH THE FLOW AND OVER THE FORECAST AREA WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS THE CWA. SW FLOW CONTS ALOFT SUN AS THE UPPER TROUGH OVER THE WESTERN U.S. FORMS AN UPPER LOW OVER THE PAC NW. DOWNSLOPE WINDS WILL OCCUR AT THE SURFACE...RESULTING IN DRY AND HOT CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FRIEDERS LONG TERM....CYS
Hazardous weather outlook, Jun 20, 5:14 AM MDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 514 AM MDT MON JUN 20 2005 NEZ001>003-019>021-054-055-WYZ059>070-211115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 514 AM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KMD
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.